Narrow Results Clear All
- Communication Improvement 1
- Education and Training 1
- Error Reporting and Analysis 2
- Human Factors Engineering 1
- Legal and Policy Approaches 2
- Policies and Operations 1
- Quality Improvement Strategies 1
- Teamwork 1
- Technologic Approaches 3
Search results for "Newspaper/Magazine Article"
Mix-ups between epidural analgesia and IV antibiotics in labor and delivery units continue to cause harm.
ISMP Medication Safety Alert! Acute Care Edition. October 4, 2018;23:1-4.
Increased urgency to prevent maternal mortality has uncovered various factors that diminish safety. This newsletter article reports on incidents involving the accidental misuse of epidural analgesia and intravenous antibiotics in labor and delivery care, describes contributing factors (e.g., health technology missteps, barcoding mistakes, and look-alike medications), and offers improvement strategies to mitigate harm.
Martin N, Montagne R. ProPublica and National Public Radio. May 12, 2017.
Maternal mortality is increasing in the United States. This news article reports on this critical safety problem in the context of the preventable death of a patient whose diagnosis of preeclampsia was missed by her providers, despite persistent concerns raised by family about the patient's symptoms.
Westfall SS, Mascia K. People. October 5, 2009;72:155.
This story discusses an instance of mistakenly implanted embryos and the impact of the error on the two families involved.
Tragic medication errors result in accidental abortions and premature birth—safety advocates say drug mistakes are still too frequent, despite advances.
Patel A. ABCnews.com. August 21, 2009.
This news piece describes two look alike/sound alike medication errors in which pregnant women were given the wrong drug.
Landro L. Wall Street Journal. February 18, 2009:D1.
This newspaper article discusses increasing concerns over potential burn injuries in the hospital setting and reports on efforts to raise awareness of the dangers and promote preventative measures.
Wahlberg D. Wisconsin State Journal. July 22, 2006:A1.
This article reports on a federal warning issued to a hospital after a medication error led to the death of a 16-year-old girl.
Greene L. St. Petersburg Times. June 15, 2006:A1.
This article reports on the death of a pregnant 18-year-old after an overdose of magnesium sulfate.